Can a doctor on the board please explain to me something about Dysport? If the Dysport only supposedly goes into the muscle it is injected to, how come some of the side effects listed by the company say flu like symptoms, tiredness, neck pain, muscle pain and weakness, etc......How can that be possible? It seems like it must enter your body somehow. I had an injection of 45 units 1 week ago and have been sick ever since. Flu like symptoms, fatigue and muscle weakness. Can someone explain?
Why Does Dysport Cause Non-Local Side Effects?
Doctor Answers 2
Dysport and non local side effects
Dysport is a neurotoxin that has direct effects on the muscles that it is injected into. It works on the muscle synapses in particular to stop firing that results in local paralysis. The side effects listed by the company are ones that were recorded when the drug was being studied- and have to be reported. These are likely due to the body's (not everyone) reaction to the product- and could be autoimmune in nature. It is not recommended for neurotoxin to be injected in those that have known autoimmune disease/ muscle disease. If you are experiencing symptoms that you think are due to the product a doctor's appointment is advised.
Side effect of Dysport
When a medication or drug is evaluated by the FDA patients are given a checklist of symptoms that they have while using the medication. Anything that they mark down is then listed as a possible side effect of that medication. So if someone happens to have a headache or flu at the time that the medication is being tested, it ends up being listed as a side effect since there is no way to prove that is was not. In most cases, these "side effects" are really just coincidental. If you have ever seen a commercial for any medication you must have noticed that they list an extraordinary amount of possible side effects.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.